Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have body aches, chills, high temperature. Advil helps. What else can?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
I am a 53 year old female in otherwise good health. However, for the past four days, I have experienced body aches, and then chills and tempurtures as high as 101, but intermitently. After I take an advil, the condition recedes, only to reappear about 10 hours after. I am a native of France and have been in the U.S about three weeks on holiday.
Posted Tue, 22 May 2012 in General Health
Answered by Dr. Aparna Kohli 9 hours later
Thanks for writing in.

I understand your concern. It seems that you are suffering from a viral infection. The nature of this problem is such that it would usually run its course over the next 3-4 days.
I would suggest the following:
a. Take Tablet Tylenol 600 mg as and when required. You can take upto 4 tablets daily
b. Stay warm
c. You would need to rest a little for the next 3-4 days
d. Next, drink plenty of fluids and have small meals at regular intervals.

The above advice is based on the premise that you do not have any cough/cold/diarrhoea/vomiting or rash. If you do have any of these symptoms, please get back to me and then we would need to prescribe some additional treatment to take care of these symptoms.

If there are no other symptoms, you should be perfectly well in 3-4 days.
Hope this helps.
Awaiting your reply
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor